Alert archive / California / Special Weather Statements in 2016
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Oct 31, 2016, 4:50 PM PDT for Humboldt County, California. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2016, 4:50 PM PDT (23:50 UTC)
- Expired
- Oct 31, 2016, 5:15 PM PDT
- In force
- 25 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 36 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639 WWUS86 KEKA 312350 SPSEKA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 450 PM PDT MON OCT 31 2016 CAZ103-104-106-010015- NORTHERN HUMBOLDT COAST CA-SOUTHWESTERN HUMBOLDT CA- SOUTHERN HUMBOLDT INTERIOR CA- 450 PM PDT MON OCT 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUMBOLDT COUNTY UNTIL 515 PM PDT... AT 450 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HONEYDEW...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HONEYDEW...MYERS FLAT...PEPPERWOOD...WEOTT...BULL CREEK AND SHIVELY. LAT...LON 4012 12404 4022 12421 4051 12403 4028 12380 TIME...MOT...LOC 2350Z 217DEG 22KT 4021 12411 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Oct 31, 3:17 PM PDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 31, 3:17 PM PDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
317 PM PDT Mon Oct 31 2016
.SYNOPSIS...Widespread moderate rain with bursts of heavy rain
and gusty winds will spread into the region late this afternoon,
followed by scattered on and off showers that will persist through
this evening. Showers will dissipate tomorrow morning, resulting
in dry conditions most of the day and into Wednesday.
&&
.DISCUSSION...The mesoscale details of today's forecast have been
challenging to pin down today as a progressive shortwave and
associated cold front move closer to shore. Thus far the front has
been a bit slower than anticipated, and as a result, widespread
significant rain is only now beginning to move onto the Redwood
Coast as of 3 PM. In addition to the delayed timing, the mode of
precipitation has been much more convective than anticipated,
which would suggest an under-representation of the amount of
available instability across the waters. In fact, convection has
been particularly robust at times, and several low-topped
supercells have been observed through the late morning and early
afternoon. The strongest of these cells occurred between noon and
2 PM offshore from Cape Mendocino, which was likely enhanced by a
localized area of low level shear induced by local terrain. While
this cell has since weakened, a broken like of showers and a few
thunderstorms continue to persist along the cold frontal boundary
offshore, and will likely produce bursts of heavy rain and strong
wind gusts as they move onshore over the next few hours. The
heaviest rain will likely fall across Humboldt and Del Norte
counties, and while some additional rain will likely fill in to
the south, Mendocino county will likely see lower rainfall totals
than originally anticipated.
This initial line will likely move east of the immediate coast by
approximately 5 PM, scattered showers will likely continue through
the evening, resulting in a damp evening throughout the area.
These scattered showers will dissipate through the morning
tomorrow, resulting in a mostly dry day tomorrow. A building
shortwave ridge will result in mild and dry conditions on
Wednesday.
On Wednesday night, a passing shortwave well to our north will
produce a round of light rain across primarily Humboldt and Del
Norte counties. Trends continue to point towards a lower and lower
rain totals, and as of now it appears that .10 to .25 inches of
rain is about all we can expected across the region.
After Wednesday night, another building ridge will result in a
more extended dry period that will last Thursday through at least
Friday night. Another cold front will bring additional rain
sometime on Saturday, although the details regarding exact timing
and total rain accumulations remains somewhat unresolved. /BRC
&&
.AVIATION...VFR to IFR conditions and light to moderate and gusty
winds will continue at KCEC, KACV and KUKI through this evening as
showers move across the area at times. The lower conditions will
be due to stratus, patchy fog and the showers reducing ceilings
and/or visibilities.
&&
.MARINE...An offshore low pressure system has increased the
offshore winds across the marine areas today. Showers will
continue to move across the waters this evening. An elevated
northwesterly swell will continue propagating across the waters
the next few days. Seas will diminish tonight. Winds and seas will
be higher in and near showers. Small craft advisories will remain
in effect across the outer waters through Tuesday morning. A low
pressure system across the northeastern Pacific Ocean will
increase the winds and seas across the waters Wednesday. Seas will
remain elevated Wednesday through this weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 5 PM PDT this afternoon for PZZ450-
455.
Small Craft Advisory until 9 AM PDT Tuesday for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 31, 2:54 PM PDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 254 PM PDT MON OCT 31 2016 CAZ102-105-107-108-111-012200- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY- SOUTHERN TRINITY-NORTHEASTERN MENDOCINO INTERIOR- 254 PM PDT MON OCT 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ106-110-112-113-012200- SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 254 PM PDT MON OCT 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY WITH LOCALLY HEAVY RAINFALL LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101-012200- COASTAL DEL NORTE- 254 PM PDT MON OCT 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LARGE SWELLS MAY IMPACT THE NORTHWEST CALIFORNIA COAST MID TO LATE WEEK BRINGING THE POTENTIAL FOR LARGE SURF AND SNEAKER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ103-104-109-012200- NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-MENDOCINO COAST- 254 PM PDT MON OCT 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY WITH LOCALLY HEAVY RAINFALL LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LARGE SWELLS MAY IMPACT THE NORTHWEST CALIFORNIA COAST MID TO LATE WEEK BRINGING THE POTENTIAL FOR LARGE SURF AND SNEAKER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 31, 4:50 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 450 PM PDT MON OCT 31 2016 CAZ103-104-106-010015- NORTHERN HUMBOLDT COAST CA-SOUTHWESTERN HUMBOLDT CA- SOUTHERN HUMBOLDT INTERIOR CA- 450 PM PDT MON OCT 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUMBOLDT COUNTY UNTIL 515 PM PDT... AT 450 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HONEYDEW...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HONEYDEW...MYERS FLAT...PEPPERWOOD...WEOTT...BULL CREEK AND SHIVELY. LAT...LON 4012 12404 4022 12421 4051 12403 4028 12380 TIME...MOT...LOC 2350Z 217DEG 22KT 4021 12411
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 10:18 AM PDT | Special Marine Warning | EKA | 27 min | |
| Oct 31, 12:37 PM PDT | Special Marine Warning | EKA | 23 min | |
| Oct 31, 12:58 PM PDT | Special Marine Warning | EKA | 17 min | |
| Oct 31, 1:19 PM PDT | Special Marine Warning | EKA | 26 min | |
| Oct 31, 1:44 PM PDT | Special Marine Warning | EKA | 16 min | |
| Oct 31, 3:51 PM PDT | Special Marine Warning | EKA | 24 min | |
| Oct 31, 4:12 PM PDT | Special Marine Warning | EKA | 33 min | |
| Oct 31, 4:22 PM PDT | Severe Thunderstorm Warning | EKA | Humboldt | 23 min |
Nearby
Special Weather Statements in California, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.